1 Weight gain 2 Hypoglycemia 3 Flushing and palpitations 4 Gastrointestinal

1 weight gain 2 hypoglycemia 3 flushing and

This preview shows page 14 - 17 out of 23 pages.

1.Weight gain2.Hypoglycemia3.Flushing and palpitations4.Gastrointestinal disturbances64. Levothyroxine is prescribed for a client diagnosed with hypothyroidism. Upon review of the client's record, the nurse notes that the client is taking warfarin. Which modification to the plan of care should the nurse review with the client's health care provider?1.A decreased dosage of levothyroxine
Background image
2.An increased dosage of levothyroxine3.A decreased dosage of warfarin sodium4.An increased dosage of warfarin sodium65. The nurse provides education to the client with hyperthyroidism about potassium iodide before medication administration. The client is scheduled for a subtotal thyroidectomy. Which response by the client indicates understanding?1."It replaces thyroid hormone."2."It prevents iodine absorption."3."It increases thyroid hormone."4."It suppresses thyroid hormone."66. A client with diabetes mellitus visits a health care clinic. The client's diabetes mellitus previously had been well controlled with glyburide daily, but recently the fasting blood glucose level has been 180 to 200 mg/dL (10.2 to 11.4 mmol/L). Which medication, if added to the client's regimen, may have contributed to the hyperglycemia?1.Prednisone2.Atenolol3.Phenelzine4.Allopurinol67.Acarbose is prescribed to treat a client with type 2 diabetes mellitus. Which instruction should the nurse provide when teaching the client about this medication?1.Take the medication at bedtime.2.Take the medication with the first bite of each regular meal.3.The medication will be used to treat symptoms of hypoglycemia.4.Headache and dizziness are the most common side effects of this medication.68. The nurse should tell the client, who is taking levothyroxine, to notify the health care provider (HCP) if which problem occurs?1.Fatigue2.Tremors3.Cold intolerance
Background image
4.Excessively dry skin69.The health care provider (HCP) prescribes exenatide for a client with type 1 diabetes mellitus who takes insulin. The nurse should plan to take which most appropriateintervention?1.Withhold the medication and call the HCP, questioning the prescription for the client.2.Administer the medication within 60 minutes before the morning and evening meal.3.Monitor the client for gastrointestinal side effects after administering themedication.4.Withdraw the insulin from the prefilled pen into an insulin syringe to prepare for administration.70. The nurse in the health care clinic is reviewing the record of a client with diabetes mellitus who was just seen by the health care provider (HCP). The nurse notes that the HCP has prescribed metformin. What preexisting disorder, if noted in the client's record, would indicate a need to collaborate with the HCP before instructing the client to take the medication?1.Foot ulcer2.Emphysema3.Hypertension4.Hypothyroidism71.
Background image
Image of page 17

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture